Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 22, NWS Lake Charles, LA

April 29, 2006Jasper County, Newton County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 29, 2006, 8:57 AM CDT for Jasper County, Newton County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2006, 8:57 AM CDT (13:57 UTC)
Expired
Apr 29, 2006, 10:00 AM CDT
In force
63 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

Counties Jasper County, TX, Newton County, TX

The radar

The Lake Charles radar (KLCH), 96 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 6:04 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2006-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 726 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2006-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 308 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
726 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
308 m²/s²
0-3 km storm-relative helicity
470 m²/s²
Significant tornado parameter
1.7
Supercell composite
8.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 6:19 AM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Apr 29, 6:19 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
619 AM CDT SAT APR 29 2006

.DISCUSSION...UPDATED PRODUCTS FOR NEW TORNADO WATCH IN EFFECT
UNTIL 1 PM.

&&

.PREV DISCUSSION... (ISSUED 505 AM CDT SAT APR 29 2006)

DISCUSSION...
TORNADO WATCHES ARE POSTED FOR A LINE OF THUNDERSTORMS THAT EXTENDS
THE ENTIRE LENGTH OF TEXAS FROM WEST OF SHREVEPORT SOUTH TO WEST
OF HOUSTON. STORMS ARE MOVING EASTWARD RAPIDLY AT SPEEDS OVER
50 MPH. STORMS WILL MOVE INTO HARDIN COUNTY BEFORE 6 AM WITH THE
LARGER STORMS EXPECTED IN AROUND 7 AM. STORMS MOVE INTO SOUTHWEST
LA AROUND 8:30 AM AND INTO THE LFT/AEX AROUND 930 TO 10 AM. THE
MAIN THREAT WILL BE FROM WINDS AND LARGE HAIL. AN ISOLATED TORNADO
CAN NOT BE RULED OUT AT THIS TIME. THIS LATEST SYSTEM IS EXPECTED
TO BRING MUCH NEEDED RAINFALL TO THE REGION AS WE REMAIN IN A
MODERATE DROUGHT.

LAKE WIND ADVISORY FOR TODAY AS STRONG SOUTHERLY WINDS ARE EXPECTED
AHEAD OF A COOL FRONT.

SHOWERS AND THUNDERSTORMS TO END TONIGHT AS A COOL FRONT FINALLY
MAKES ITS WAY THROUGH THE REGION.

WIDELY SCATTERED TO SCATTERED SHOWERS TO RETURN ON TUESDAY THROUGH
THE REST OF THE WEEK.

AVIATION...
LINE OF STORMS WITH THE PSBLTY THAT SOME MAY BE SEVERE...MAINLY
MVFR WITH IFR IN STORMS TODAY. STRONGEST STORMS TODAY MAINLY IN
THE MORNING HOURS.

K. KUYPER

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
     CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
     LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
     MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.

     TORNADO WATCH UNTIL 1 PM SATURDAY FOR THE FOLLOWING ZONES:
     ALLEN...BEAUREGARD...CALCASIEU...CAMERON...JEFFERSON
     DAVIS...RAPIDES...AND VERNON.

TX...LAKE WIND ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

     TORNADO WATCH UNTIL 1 PM SATURDAY FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

GM...SMALL CRAFT ADVISORY UNTIL 1 AM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
     NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
     OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA
     TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS
     FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20
     NM TO 60 NM...AND WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

     TORNADO WATCH UNTIL 1 PM SATURDAY FOR THE FOLLOWING ZONES: AND
     COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
     NM.

&&

13
Hazardous weather outlook, Apr 29, 4:49 AM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
449 AM CDT SAT APR 29 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-301000-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
449 AM CDT SAT APR 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A STRONG LINE OF THUNDERSTORMS EXTENDS FROM WEST OF SHREVEPORT TO
WEST OF HOUSTON THIS MORNING WITH TORNADO WATCHES POSTED AT THIS
TIME AS THE LINE MOVES EASTWARD. THERE IS A THREAT THAT SOME OF
THESE STORMS MAY BECOME SEVERE WITH THE MAIN THREAT FROM DAMAGING
WINDS AND LARGE HAIL. THERE WILL BE A THREAT OF ISOLATED TORNADOS.
STORMS ARE EXPECTED TO END TONIGHT AS A COOL FRONT SLIPS THROUGH
THE REGION.

THERE IS A THREAT FOR SEVERE WEATHER TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SHOWERS AND THUNDERSTORMS LOOK TO BE ON TAP FROM TUESDAY ONWARD
INTO NEXT WEEKEND ALTHOUGH WE ARE NOT EXPECTING SEVERE WEATHER
WITH THESE STORMS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

K. KUYPER

In the hours before

Local storm report, Apr 29, 7:51 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
751 AM CDT SAT APR 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 AM     HAIL             5 NW THICKET            30.45N 94.69W
04/29/2006  E0.75 INCH       HARDIN             TX   LAW ENFORCEMENT

            HARDIN COUNTY SHERIFF OFFICE REPORTED PENNY SIZE HAIL IN
            THE EXTREME NORTHWEST CORNER OF THE COUNTY.

&&

RUA
Local storm report, Apr 29, 8:39 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
839 AM CDT SAT APR 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 AM     TSTM WND DMG     WOODVILLE               30.77N 94.42W
04/29/2006                   TYLER              TX   LAW ENFORCEMENT

            HARDIN COUNTY SHERIFF OFFICE REPORTED TREE DOWN IN
            WOODVILLE.

&&

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 5:29 AM CDTLake Wind AdvisoryLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more14 hr
Apr 29, 12:50 PM CDTSevere Thunderstorm WarningLCHBeauregard55 min
Apr 29, 1:09 PM CDTSpecial Marine WarningLCH66 min
Apr 29, 1:51 PM CDTSevere Thunderstorm WarningLCHCalcasieu39 min
Apr 29, 2:08 PM CDTSpecial Marine WarningLCH67 min
Apr 29, 2:29 PM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu31 min
Apr 29, 2:36 PM CDTTornado WarningLCHRapides39 min
Apr 29, 5:33 PM CDTSevere Thunderstorm WarningLCHAvoyelles27 min
Apr 29, 5:44 PM CDTSevere Thunderstorm WarningLCHLafayette, Saint Landry, Saint Martin31 min
Apr 29, 5:45 PM CDTFlash Flood WarningLCHAvoyelles3 hr
Apr 29, 7:33 AM CDTSevere Thunderstorm WarningLCHHardin, Tyler57 min
Apr 29, 7:41 AM CDTTornado WarningLCHTyler49 min
Apr 29, 10:36 AM CDTTornado WarningLCHHardin39 min
Apr 29, 11:15 AM CDTTornado WarningLCHHardin, Jasper30 min
Apr 29, 1:36 PM CDTSevere Thunderstorm WarningLCHOrange24 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.